I started taking Lyrica the end of January. Within about twenty minutes after my first dose I was having slight difficulty breathing, tightness in my chest, and, later, coughing. I continued taking it another couple days hoping the side effects would go away but they were getting worse so I discontinued it. Now, more than four months later, I am still having difficulty breathing and coughing. I am working with a pulmonolgist to find out what's going on. Has anyone else experienced lung problems as a result of taking Lyrica?
After tests, tests, and more tests, the pulmonologist thinks I have developed asthma. I am now on a long-acting inhaler twice a day and will probably be given a fast-acting one to use as needed when I see him again in a couple weeks. The inhaler has helped a lot but my breathing is definitely not back to normal.
Wow! I'm glad I decided not to take Lyrica since I already have lung problems. No telling what would have happened. Does your dr. think it was the Lyrica that started this up?
The pulmonologist I've been seeing has just run test after test and experimented with some nasal sprays. When I went for my last appointment he wasn't in so I saw his partner. I asked what the chances were that this is asthma. He said that he believes that is what is going on. He told me I could stop the nasal sprays if they weren't helping and that he wanted me to try Advair. I'm supposed to be on the Advair for three weeks and then see him again to let him know what it is doing for me. He didn't specifically say what he thought caused the asthma. However, because it all began almost immediately after my first dose of Lyrica and has continued ever since, I think it's safe to say that had I not taken the Lyrica I would not be dealing with asthma now.
Thanks, Gina, for the reply. I probably would not want to take that then. The doctor wanted me to take Lyrica for pain from the shingles I had, but I decided after reading about all the side effects and after talking with other women who had taken this, that I didn't think it was for me. Now I know I won't take this after hearing your experience.